Plantar Fasciitis, Joint pain and Levothyroxin

I recently tried taking my levo at night as I read it was a better time to take it (and I love my morning coffee). I am only on 50m - within a few days I started suffering from Plantar Fasciitis - it is not something I have suffered from before so I thought there could be a connection. I swapped back to a morning dose but that has made no difference and I also now have fatigue, cramp and joint pain. Does that indicate that possibly I need a higher dose (I have had 50m since being diagnosed as Hyper a year ago and the blood tests I have had since were said to be 'fine' but I have never seen the results)? It really is amazing to read stuff on here because when diagnosed I just assumed the meds I was given would be fine (I also have a B12 jab every 3 months) and never even asked for the readings - I'm learning now!

7 Replies

  • Hi Loobs39, definitely get all your thyroid results and post them, I'm assuming you're hypo rather than hyper given that you're on levo?

    Just a tip, very few people getting B12 jabs can last the whole 3 months, do you notice when your symptoms start coming back? If you have neuro involvement the BNF guidelines allow for a jab every other day until no further improvement, followed by a 2 monthly maintenance jab. Tweaking this treatment might make all the difference to you. You could also take the B12 sublinguals in between jabs and see if that helps. Are you a member of the PA Society? Lots of advice and info over there.

    Oh, and be sure you are optimal for folate, ferritin and vit D. You really won't be getting the best from the jabs without good levels of these, folate particularly important. Get these tested if you haven't already, and obtain copies of the results. Low normal is no good.


  • Hi Hampster - I was given several B12 injections at the beginning and 3 monthly jabs since then. I definitely didn't feel that thet was frequent enough so have recently requested 2 monthly. My doctor said it wasn't necessary but the practice nurse could see that the results of a blood test done 1 month after a jab indicated that 2 monthly was better so has agreed to do that. I am currently abroad but the nurse gave me a phial of B12 and a friend who is a nurse out here will do the injection for me.

  • I got Plantar fasciitis (or what was diagnosed as that!) when I was low in thyroid hormone.

    It resolved as my thyroid hormone level improved.

    I strongly suspect that you are under-dosed.

    I suspect that relatively few people take 50 micrograms long term.

    Obviously you have realised you need to get your actual results (and reference ranges) - so look forward to when you post them!


  • Thanks to both of you for taking the time to reply. Unfortunately I am currently at the start of a 3 month stay in France (not unfortunate because I'm in France - I love it here!) so will not be able to start the process of checking my blood test results until my return to the UK. I guess there is nothing I can do in the meantime except suffer - I have thought about starting Selenium as I can purchase that and was told it could help. Apart from that I cannot see what else I can do (ooh except eat loads of Oysters for the B12!!).

  • Loobs39, you are in the perfect place to stock up on B12 ampoules and get your friend to administer as and when you feel you need it. It is available without prescription over the counter in French pharmacies, as well as many other European countries. It is only in the UK it would seem that it is kept under lock and key! This might give you an extra boost until you can get the thyroid side of things sorted out. If you decide to do this make sure you get the right type (usually hydroxo in the UK), take some folic acid as well if you're low end of the range, and eat lots of potassium rich foods. Have a read of the PAS forum, I'm lucky enough to have a doctor who allows me frequent injections but many many sufferers actually get supplies from Europe and do it themselves.

    H x

  • Also try and get hold of a good B-complex and take that as well, so that your other B vits don't get out of balance. I take Jarrows B-Right, and also top up with Jarrows sublinguals 1000mcg or 5000mcg doses available.

  • I have found that when not on optimal dose of T3 that I get a lot of muscle pain.

    Do have a feel of your Achilles Tendon, it is linked to the plantar fascia and could be tender too. A good massage could ease this. Body Realignment is great and I have eased pain in the Achilles and plantar fascia for clients.

    (I am qualified in massage and body realignment.)

You may also like...